Alert archive / Florida / Red Flag Warnings in 2006
Red Flag Warning 51, NWS Miami, FL
NWS Miami, FL issued this red flag warning at May 21, 2006, 4:01 AM EDT for Broward County, Florida. It took effect at May 21, 2006, 1:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 21, 2006, 4:01 AM EDT (08:01 UTC)
- In effect from
- May 21, 2006, 1:00 PM EDT
- Expired
- May 21, 2006, 7:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Miami, FL
County Broward County, FL
The radar
The Miami radar (KAMX), 60 km from the middle of the area, began a volume at 08:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 8.0 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2090 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMFL 210801 RFWMFL RED FLAG WARNING NATIONAL WEATHER SERVICE MIAMI FL 401 AM EDT SUN MAY 21 2006 FLZ063-066-067-070-071-212300- /O.UPG.KMFL.FW.A.0035.060521T1700Z-060521T2300Z/ /O.NEW.KMFL.FW.W.0051.060521T1700Z-060521T2300Z/ GLADES-HENDRY-PALM BEACH WESTERN-EASTERN COLLIER-WESTERN BROWARD- 401 AM EDT SUN MAY 21 2006 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING DUE TO LOW RELATIVE HUMIDITY VALUES... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING. THIS SUPERSEDES THE FIRE WEATHER WATCH FOR THIS AREA. HIGH PRESSURE WILL REMAIN ENTRENCHED OVER SOUTH FLORIDA SUNDAY...ALLOWING FOR ANOTHER DAY OF DRY AND HOT CONDITIONS OVER THE INTERIOR AREAS. THE EAST AND WEST SEA BREEZES THOUGH WILL BRING LOW LEVEL MOISTURE INLAND FROM THE COAST BY EARLY AFTERNOON ...MITIGATING THE DRY HOT WEATHER SLIGHTLY...BUT ONLY IN THE COASTAL ZONES. THE INTERIOR ZONES CAN EXPECT RELATIVE HUMIDITIES TO POSSIBLY FALL BELOW 35 PERCENT FOR FOR OR MORE CONSECUTIVE HOURS SUNDAY AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING NOW. LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ CHRISTENSEN
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at May 21, 3:51 AM EDT, 10 minutes earlier.
Area forecast discussion, May 21, 3:51 AM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
351 AM EDT SUN MAY 21 2006
.DISCUSSION...UPPER PATTERN REMAINS UNCHANGED WITH LARGE RIDGE TO
THE WEST AND UPPER TROUGH MEANDERING JUST N OF NEW ENGLAND. SFC
RIDGE NEAR LAKE OKEE IS HELPING TO DRAW MOISTURE BACK N FROM OLD
FRONTAL BOUNDARY. LEADING EDGE OF THIS MOISTURE IN CURRENTLY IN
THE FL STRAITS. THIS WILL ADD ENOUGH MOISTURE TO THE ATMOSPHERE TO
GIVE US A FEW MORE CLOUDS TODAY. THE GFS SHOWS A SHORTWAVE
ROTATING ON THE BACK SIDE OF THE WESTERN RIDGE AND THIS AIDS IN
PULLING BACK THE MOISTURE. THE MAV NOW SHOWS LIKELY POPS FOR
TUESDAY. THIS MAY BE A BIT OVERDONE BUT IT HAS BEEN CONSISTENT THE
PAST FEW RUNS SO WILL GO HIGHER THAN MET AND TAD UNDER MAV. UPPER
RIDGE FLATTENS OUT LATER IN THE WEEK AND EXTENDS EAST TO FL BY
FRIDAY. THIS WIL HELP DRY US OUT A LITTLE SO HAVE GONE BACK TO
SLIGHT CHANCE FOR THAT TIME FRAME.
&&
.MARINE...WINDS TO REMAIN 15 KT OR LESS THROUGH THE FORECAST CYCLE
SO SEAS WELL UNDER ADVISORY CRITERIA.
&&
.FIRE WEATHER...CONCERN TODAY IS WHERE THE LOW RHS WILL BE.
CERTAINLY WAS CAUGHT OFF GUARD WITH THE LOW DEW POINTS THAT MIXED
DOWN YESTERDAY OVER THE EASTERN METRO AREA. DO NOT SEE THAT
HAPPENING TODAY AS LOW LEVEL EASTERLY FLOW HAS BECOME WELL
ESTABLISHED AND EXTENDS UP TO 10K. THEREFORE, FEEL THAT RHS BELOW
35 PERCENT WILL BE CONFINED TO THE INTERIOR ZONES AND WILL GO RED
FLAG WARNING THOSE AREAS. ENOUGH RETURN MOISTURE SHOULD BE IN
PLACE BY MONDAY THAT THIS WILL NO LONGER BE A CONCERN.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 88 73 87 72 / 5 5 25 15
FORT LAUDERDALE 88 75 86 74 / 10 10 30 20
MIAMI 88 75 87 75 / 10 10 35 25
NAPLES 89 73 87 72 / 5 10 35 25
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING GLADES...HENDRY...WESTERN PALM BEACH...WESTERN
BROWARD...AND EASTERN COLLIER COUNTIES FOR THIS AFTERNOON.
AM...NONE.
GM...NONE.
&&
30Hazardous weather outlook, May 20, 10:22 PM EDT, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 1022 PM EDT SAT MAY 20 2006 FLZ063-066>075-211000- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 1021 PM EDT SAT MAY 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO. BAXTER
Nearby
Red Flag Warnings in Florida, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.